Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 19, 1997, 6:57 PM CDT for Custer County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1997, 6:57 PM CDT (23:57 UTC)
- Expired
- Apr 19, 1997, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 192358 RRA SVRLBF NEC041-200100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 657 PM CDT SAT APR 19 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL NEBRASKA ...EASTERN CUSTER COUNTY AT 654 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 10 MILES EAST OF BROKEN BOW OR 4 MILES WEST NORTHWEST OF WESTERVILLE MOVING EAST SOUTHEAST AT 20 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... WESTERVILLE BY 655 PM CDT ANSLEY BY 710 PM CDT MASON CITY BY 725 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:51 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 19, 2:51 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CST SAT APR 19 1997 ...CHANCE OF TSRA TONIGHT AND TEMPS TOMORROW MAIN CHALLENGES... ORIGINAL SFC LOW FROM THIS MORNING WEAKENING OVER NC NEBR PER 18Z SFC ANALYSIS...WITH ANOTHER ONE DEVELOPING IN ERN PANHANDLE. WINDS AT OGA WENT SW-W FOR A WHILE BUT THEN WENT NW. SSW WOULD INDICATE 12 HR FORECAST FROM MODELS TO BE ON TRACK. VISIBLE SAT PICS SHOW CU DEVELOPING IN NERN CO WHERE CONVECTIVE TEMPS WERE LIKELY SIMILAR TO MORNING LBF RAOB (76). CI/CS SPILLING OVER RIDGE IN ERN WY AS WELL. GOOD ISENTROPIC LIFT CONTRIBUTED TO DEVELPMENT OF MORNING SHOWERS WHICH ARE MOVING EWD AND SHOULD BE OUT OF CWA BY ISSUANCE TIME. MODELS IN AGREEMENT ON DEVELOPING A SFC LOW NEAR OSHKOSH BY 00Z TONIGHT THEN SLIDING SEWD INTO NC KANSAS. LOW SHOULD DEVELOP ALONG PSUEDO-WARM FRONT IN WRN MOST PART OF CWA. GOOD CONVERGENCE AT LOW LEVELS ALONG THIS TROF/ WARM FRONT AS INDICATED BY GRIDDED DATA WITH BEST CONVERGENCE FROM MERRIMAN TO LBF OR SO. ETA SEEMS TO BE MORE AGGRESSIVE WITH INSTABILITY BASED ON ITS LOW LEVEL MOISTURE. DEW POINTS FROM THE 12Z FRIDAY RUN OF THE ETA WERE RIGHT ON TRACK FOR THIS AFTERNOON...BUT SUCCESSIVE RUNS HAVE INCREASED THIS EVEN MORE...WITH THIS MORNINGS RUN SHOWING DEW POINTS IN THE 50S WHICH SEEM A BIT OUT OF REACH. REGARDLESS...THERMAL WIND PLOTS FROM AREA PROFILERS HAD WEAK COLD AIR ADVECTION AT 500 MB OR SO THIS MORNING AFTER PASSAGE OF SHOWERS. CAPE VALUES SHOULD BE APPROACHING 1400 J/KG BY EVE WITH LI'S -3 TO -6. MODIFIED SOUNDING WITH 18Z TEMPS AND NO MID LVL COOLING SHOW LI OF -5 WITH CAPE OF 1300 J/KG. RED WILLOW PROFILER HAS GOOD SHEAR IN LOWEST FEW GATES. LATEST INDICATIONS ARE THAT THE TROF IS REALLY A DRYLINE..WHICH HAS PASSED THRU OGA AS OF 19Z. WOULD EXPECTED TSRA TO DEVELOP BY 00Z OR SO...ALONG AND NEAR DRYLINE FROM SHERIDAN COUNTY INTO NW KS. TSRA WILL CONTINUE INTO TONIGHT BUT LOSS OF DAYTIME HEATING SHOULD LIMIT SVR BY LATE TONIGHT. NEXT WAVE TO ENTER THE PICTURE SUNDAY NIGHT BASED ON NGM\AVN...WITH THE ETA THE ODD MODEL OUT. HARD TO PUT MUCH CONFIDENCE IN OUTER PERIODS SINCE MODELS HAVE CHANGED SO MUCH SINCE LAST RUN. WILL COUNT ON GOOD INSOLATION BY AFTERNOON AND THERFORE WARMER FAN MAXES FOR TOMORROW ESPECIALLY NC. TEMPS SIMILAR BY MONDAY AND GENERALLY FOLLOWED. LBF TE 045/066/041/062 5322 VTN TE 044/066/041/060 6333 OGA TE 043/067/040/064 5322 ONL TE 044/060/042/064 5622 IML TE 045/h068/042/064 5322 ...STOPPKOTTE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.